MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during procedure, while the physician was re-positioning the coil (subject device) inside the aneurysm and wanted to pull the coil out again, the main coil prematurely detached at detachment zone prior to detachment process.Since the coil was still with the coil delivery wire within the micro-catheter, the physician just pushed the end of the coil into the aneurysm.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4: expiration date: updated.D10 returned to manufacturer on ¿updated.D10: product available to stryker: updated.H3: device evaluated by mfg: updated.H3: summary attached: updated.H4: manufacturing date: updated.The device was returned with a dispenser coil and introducer sheath.During visual inspection, the coil delivery wire was kinked/bent.The main coil was detached and not returned.The main coil was manually detached.Functional testing was not required.The reported complaint was confirmed based on analysis.The device failed to meet when received for complaint investigation based on the analyzed anomalies noted to the device.Due to the automated mes system (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared per the dfu and continuous flush was maintained throughout the procedure.The main coil was not returned since it was left inside the patient¿s aneurysm.In the case of this complaint it is most likely that the main coil prematurely detached while it was being manipulated/re-positioned during use.Therefore, the as reported event can be confirmed.The as reported and as analyzed event of main coil prematurely detached/separated during use will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9447378
Report Number3008881809-2019-00383
Device Sequence Number19393932
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public07613327004601
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model NumberM0036121040
Device Catalogue NumberM0036121040
Device Lot Number21409212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)